You are working as a double Technician crew when you receive a call to a 20-year-old male who has been seen to lay down on the floor and become unconscious on a busy high street. The caller is not willing to go over to check the patient and has now left scene, so breathing status and other queries are unknown.
You arrive on scene and can see the patient laying prone on the floor. You can see that his colour is somewhat pale with a blue tinge around his mouth, his breathing is very noisy and slow, around 6 breaths per minute, and he is not responding to anything around him. You can see what look like used needles on the floor next to him.
0 of 11 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 11 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
Well done on completing the quiz. You need to score 70% or more in order to get a certificate. When you pass your quiz remember to download your certificate as proof of completing this quiz. Try and score as high as possible to show your knowledge on this subject.
What is your first action
You carefully dispose of the sharps risks and make point of note not kneel or place any hands on the floor. What is your next action
You quickly assess for trauma, and given the history the patient was seen to lay on the floor are happy there is no C-spine risk. With your colleague and maintaining airway, you roll the patient into a supine position. You quickly assess to see if there are any visual obstructions but can see none. There is still a lot of snoring from the airway, what can you do first in a stepwise airway approach
You manage a head tilt, chin lift on the patient but this has little response to airway patency, what next step in the stepwise airway algorithm can you utilise
You measure up and insert an OPA which is successful in gaining airway patency. You now move onto breathing. The patients’ respirations are at 6 per minute. What action needs to be done next
Your colleague has a BVM attached to O2 ready and you start to assist with ventilations. Your ventilations are effective and the blue tinge and paleness starts to go from the patients’ colour. As you are stuck managing ventilations and airway, your colleague continues with the assessment.
On disability, they note pinpoint pupils. Given all of the information from this scenario, what is your primary impression
What medication can be administered to reverse the effects of the opioid overdose
What is the initial dose IM that can be given within a normal setting
Your colleague administers the Naloxone and you get confirmation that Paramedic back up is 5 minutes away. As you are maintaining the airway and breathing, you are maintaining patient stability for the moment. Following the first Naloxone the patient is starting to come round. What is the dose time interval for Naloxone
After 3 minutes your colleague gives another IM administration of Naloxone. The patient now comes round and sits upright, removing his OPA. He goes to stand up and starts walking away from you. You try and talk to the patient, explaining what has happened. The patient ignores you and continues walking away. Given that the patient has now gotten up and seems to recovered from the event, should they still have to go to hospital
The patient doesn’t want to know and continues to walk away. Where a patient refuses to go to hospital, a further loading dose of IM Naloxone can be given to help stave off the chance of collapse again, if the patient agrees. What is the amount of this loading dose